Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 88, NWS Pueblo, CO

June 22, 2014Baca County, Las Animas County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2014, 6:42 PM MDT for Baca County, Las Animas County, Prowers County, Colorado. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2014, 6:42 PM MDT (00:42 UTC)
Expired
Jun 22, 2014, 7:18 PM MDT
In force
36 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Baca County, CO, Las Animas County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 183 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:47 PM MDTTSTM WND GST 599 S Springfield, COSPRINGFIELD ASOS
Jun 22, 6:59 PM MDTTSTM WND GST 654 Sw Campo, COUTE CANYON RAWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:16 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2676 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.6
Supercell composite
16.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WUUS55 KPUB 230044
SVRPUB
COC009-071-099-230145-
/O.NEW.KPUB.SV.W.0088.140623T0042Z-140623T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
  BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 745 PM MDT

* AT 642 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
  VILAS...OR 15 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT 40
  MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...HOLLY...WALSH...PRITCHETT...VILAS...CAMPO...TWO
  BUTTES...STONINGTON AND TWO BUTTES RESERVOIR.

TWO WEATHER BOUNDARIES ARE GOING TO COLLIDE ACROSS EASTERN PROWERS 
AND BACA COUNTIES...AND SEVERAL SEVERE THUNDERSTORMS WITH LARGE HAIL 
WILL BE POSSIBLE IN THE WARNING AREA. WIDESPREAD 60 TO 70 MPH WINDS 
WILL ALSO BE POSSIBLE


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10334 3825 10205 3700 10204
TIME...MOT...LOC 0042Z 292DEG 33KT 3724 10242 

HAIL...1.00IN
WIND...70MPH

$$

HODANISH
3 follow-up statements
409 
WWUS55 KPUB 230107
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
707 PM MDT SUN JUN 22 2014

COC009-071-099-230145-
/O.CON.KPUB.SV.W.0088.000000T0000Z-140623T0145Z/
LAS ANIMAS CO-PROWERS CO-BACA CO-
707 PM MDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN LAS ANIMAS...SOUTHEASTERN PROWERS AND BACA
COUNTIES...

AT 701 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF CAMPO TO 22 MILES SOUTH OF 
PRITCHETT...MOVING NORTHEAST AT 20 MPH.  OTHER SEVERE THUNDERSTORMS 
WERE LOCATED ALONG A LINE FROM 16 MILES SOUTH OF SPRINGFIELD TO 29 
MILES NORTHEAST OF TWO BUTTES.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...HOLLY...WALSH...PRITCHETT...VILAS...CAMPO...TWO
BUTTES...STONINGTON AND TWO BUTTES RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3700 10334 3825 10205 3700 10204
TIME...MOT...LOC 0101Z 278DEG 64KT 3724 10261 3705 10294 

HAIL...1.00IN
WIND...70MPH

$$

KT
547 
WWUS55 KPUB 230110
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
710 PM MDT SUN JUN 22 2014

COC009-071-099-230145-
/O.CON.KPUB.SV.W.0088.000000T0000Z-140623T0145Z/
LAS ANIMAS CO-PROWERS CO-BACA CO-
710 PM MDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN LAS ANIMAS...SOUTHEASTERN PROWERS AND BACA
COUNTIES...

AT 704 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES WEST OF
CAMPO...OR 28 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 15
MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...HOLLY...WALSH...PRITCHETT...VILAS...CAMPO...TWO
BUTTES...STONINGTON AND TWO BUTTES RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3700 10334 3825 10205 3700 10204
TIME...MOT...LOC 0104Z 218DEG 13KT 3709 10293 

HAIL...1.00IN
WIND...70MPH

$$

KT
933 
WWUS55 KPUB 230118
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
718 PM MDT SUN JUN 22 2014

COC009-071-099-230128-
/O.CAN.KPUB.SV.W.0088.000000T0000Z-140623T0145Z/
LAS ANIMAS CO-PROWERS CO-BACA CO-
718 PM MDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS...
SOUTHEASTERN PROWERS AND BACA COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THUNDERSTORMS IN THIS AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3700 10334 3825 10205 3700 10204
TIME...MOT...LOC 0117Z 292DEG 33KT 3704 10278 

$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:54 PM MDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 22, 3:54 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT SUN JUN 22 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 240 PM MDT SUN JUN 22 2014

WILL KEEP THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WEATHER. MAIN
NEAR/SHORT-TERM METEOROLOGICAL CONCERNS FROM LATE THIS AFTERNOON
INTO MONDAY CONTINUE TO BE TEMPERATURES AND POPS(INCLUDING STRONG TO
SEVERE STORMS AT TIMES IN COMBINATION WITH LOCALLY HEAVY RAIN AT
TIMES)...ONCE AGAIN FAVORING EASTERN SECTIONS OF THE FORECAST
DISTRICT AS WELL AS TEMPERATURES.

ACTIVE METEOROLOGICAL CONDITIONS CURRENTLY IN PLACE OVER EASTERN
PORTIONS OF THE CWFA WITH A FEW STRONG TO SEVERE THUNDERSTORMS
TRAVERSING PORTIONS OF PUEBLO...CROWLEY AND KIOWA COUNTIES.  IN
ADDITION...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A LARGE
PORTIONS OF THE INTERSTATE 25 CORRIDOR AND THE SOUTHEASTERN COLORADO
PLAINS UNTIL 9 PM MDT.

THE COMBINATION OF ADEQUATE ATMOSPHERIC MOISTURE INTERACTING WITH
FAVORABLE DEEP-LAYER SHEARS AND ANOTHER UPPER DISTURBANCE WILL ALLOW
FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS OVER THE
FORECAST DISTRICT...ESPECIALLY FROM MONDAY AFTERNOON INTO MONDAY
EVENING.  AS ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY.

TEMPERATURES RUNNING NEAR LATE JUNE CLIMATOLOGICAL AVERAGES ARE ONCE
AGAIN ANTICIPATED OVER THE MAJORITY OF THE FORECAST DISTRICT FROM
TONIGHT INTO MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 240 PM MDT SUN JUN 22 2014

...MOIST THROUGH TUESDAY THEN DRIER AND WARMER...

PATTERN WILL REMAIN DRIVEN BY DAILY ROUNDS OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY EVENING. MODELS
CONTINUE TO SHOW DAILY SHORTWAVES TRACKING EAST SOUTHEAST ACROSS
COLORADO DURING THE AFTERNOON AND EVENING HOURS...TRIGGERING
RENEWED CONVECTION EACH DAY. MODELS ALSO CONTINUE TO SHOW
CONVECTION MERGING INTO CLUSTERS AND/OR MASSES AS THEY MOVE
SOUTHEAST...TRANSITIONING FROM INITIAL SEVERE HAIL/LOCAL HEAVY
RAIN/LOCAL WIND GUST THREAT...TO MORE WIDESPREAD HEAVY RAIN/WIND
THREAT WITH TIME. PLAINS WILL HAVE TO BE MONITORED FOR FLASH FLOOD
THREAT EACH DAY. ALSO...IF DEEPER MOISTURE CAN MAKE IT FAR ENOUGH
WEST INTO THE BURN SCAR AREAS ALONG THE EASTERN SLOPES OF THE
MOUNTAINS...SUCH AS THE WALDO CANYON SCAR...THEN THESE AREAS WILL
ALSO HAVE TO BE MONITORED CLOSELY FOR FLASH FLOOD POTENTIAL
THROUGH TUESDAY EVENING.

STARTING WEDNESDAY...LOOKS LIKE WE BEGIN A TRANSITION OUT OF THIS
PATTERN. STILL SOME SHOWER/THUNDERSTORM THREAT THIS DAY...BUT
MAINLY PUSHED OFF TO THE NORTH AND EAST OF THE FORECAST
AREA...EITHER ALONG THE PALMER DIVIDE OR ALONG THE KANSAS BORDER.

THURSDAY THROUGH SUNDAY...LOOKS GENERALLY WARM. COULD BE SOME HIGH
BASED STUFF OVER THE MOUNTAINS THURSDAY AFTERNOON...WITH
PRIMARILY A LIGHTNING THREAT. BUT...OTHER THAN THAT IT LOOKS
HOT..DRY AND BREEZY AT TIMES. DEPENDING ON THE STATE OF THE FUELS
AT THE TIME ...THERE MAY BE FIRE WEATHER CONCERNS. LW

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 240 PM MDT SUN JUN 22 2014

MAIN AVN CONCERN WILL BE POTENTIAL FOR TS THIS
AFTERNOON AND FOR POSSIBLE LOW CIGS LATE TONIGHT.

SHOWERS AND THUNDERSTORMS WITH HAZARDOUS LIGHTNING...HAIL AND GUSTY
WINDS AROUND 40 KNOTS AT TIMES ARE ANTICIPATED INTO THIS EVENING AND
THEN AGAIN FROM LATER MONDAY INTO MONDAY NIGHT...ESPECIALLY IN AND
NEAR THE KCOS AND KPUB TAF SITES.  KALS IS STILL PROJECTED TO REMAIN
DRY...ALTHOUGH ISOLD THUNDERSTORMS WILL POSSIBLE OVER SECTIONS OF
THE SAN LUIS VALLEY THIS AFTERNOON. A BROKEN TO OVERCAST LAYER OF
STRATUS WITH MVFR CIGS AT TIMES IS EXPECTED TO DEVELOP OVER MANY
PORTIONS OF EASTERN COLORADO BY MIDNIGHT AND CONTINUE UNTIL
APPROXIMATELY 16Z MONDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...LW
AVIATION...77
Hazardous weather outlook, Jun 22, 11:11 AM MDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1111 AM MDT SUN JUN 22 2014

COZ058>089-093>099-231715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1111 AM MDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT MOVING SOUTH ACROSS THE EASTERN COLORADO PLAINS IS
EXPECTED TO PRODUCE INCREASED THUNDERSTORM ACTIVITY FROM THIS
AFTERNOON INTO THIS EVENING. STORMS ARE PROJECTED TO DEVELOP OVER
THE MOUNTAINS AND THEN SPREAD EASTWARD DURING THE AFTERNOON. THE
PRIMARY THUNDERSTORM THREATS WILL BE HAZARDOUS CLOUD TO GROUND
LIGHTNING AS WELL AS LOCALIZED WIND GUSTS TO AROUND 45 MPH AT
TIMES. ONE OR TWO STORMS EAST OF INTERSTATE 25 COULD BECOME
STRONG TO SEVERE...WITH WIND GUSTS TO 60 MPH AND HAIL TO AROUND ONE
INCH DIAMETER. THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE OVER
PORTIONS OF EASTERN EL PASO COUNTY AS WELL AS OVER CROWLEY...KIOWA
...BENT...PROWERS...AND BACA COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE MONDAY AND TUESDAY OVER THE
EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. THE MOSTLY LIKELY
METEOROLOGICAL THREAT FROM THESE SEVERE STORMS IS LARGE HAIL. IF
THE LOW LEVEL MOISTURE IS SUFFICIENTLY DEEP...SOME SEVERE STORMS
COULD BE POSSIBLE OVER THE EASTERN MOUNTAINS.

ON WEDNESDAY...THE THREAT FOR SEVERE STORMS IS EXPECTED TO DECREASE
...WITH THE HIGHEST CHANCES FOR STRONGER STORMS NEAR THE KANSAS
BORDER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 22, 5:13 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND GST     12 SSE SHERIDAN LAKE    38.31N 102.21W
06/22/2014  M60 MPH          KIOWA              CO   TRAINED SPOTTER

&&

PJC
Local storm report, Jun 22, 5:23 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     4 S CHERAW              38.05N 103.51W
06/22/2014  M70 MPH          OTERO              CO   ASOS

&&

RMG
Local storm report, Jun 22, 5:25 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
525 PM MDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     4 S CHERAW              38.05N 103.51W
06/22/2014  M72 MPH          OTERO              CO   ASOS

&&

CORRECTED EVENT

RMG
Special weather statement, Jun 22, 5:26 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT SUN JUN 22 2014

COZ093-094-097-099-230000-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
526 PM MDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS...
SOUTHEASTERN OTERO...NORTHWESTERN BACA AND SOUTHERN BENT COUNTIES
UNTIL 600 PM MDT...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HIGBEE...OR 26 MILES
SOUTHEAST OF NORTH LA JUNTA...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGBEE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3761 10362 3785 10360 3776 10281 3749 10284
TIME...MOT...LOC 2326Z 274DEG 16KT 3766 10327

HODANISH
Special weather statement, Jun 22, 6:18 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT SUN JUN 22 2014

COZ098-230045-
LAMAR VICINITY/PROWERS COUNTY CO-
618 PM MDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS COUNTY UNTIL
645 PM MDT...

AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF GRANADA...OR 18 MILES SOUTHEAST
OF LAMAR...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLLY AND GRANADA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3777 10250 3809 10254 3811 10205 3775 10204
TIME...MOT...LOC 0018Z 267DEG 25KT 3787 10241

HODANISH
Local storm report, Jun 22, 6:38 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
638 PM MDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     9 S SPRINGFIELD         37.28N 102.61W
06/22/2014  M63 MPH          BACA               CO   ASOS

&&

KLT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:02 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers58 min
Jun 22, 6:18 PM MDTSpecial Weather StatementPUBProwers27 min
Jun 22, 6:30 PM MDTSevere Thunderstorm WarningPUBLas Animas60 min
Jun 22, 7:24 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas31 min
Jun 23, 1:03 PM MDTSpecial Weather StatementPUBTeller27 min
Jun 23, 1:30 PM MDTSpecial Weather StatementPUBEl Paso45 min
Jun 23, 1:36 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jun 23, 3:32 PM MDTSpecial Weather StatementPUBPueblo28 min
Jun 23, 3:39 PM MDTSpecial Weather StatementPUBLas Animas36 min
Jun 23, 3:52 PM MDTSpecial Weather StatementPUBPueblo23 min
Jun 23, 4:12 PM MDTSevere Thunderstorm WarningPUBPueblo27 min
Jun 23, 4:16 PM MDTSpecial Weather StatementPUBTeller29 min
Jun 23, 4:32 PM MDTSpecial Weather StatementPUBOtero58 min
Jun 23, 4:44 PM MDTSpecial Weather StatementPUBPueblo31 min
Jun 23, 5:07 PM MDTSpecial Weather StatementPUBOtero53 min
Jun 23, 5:23 PM MDTSevere Thunderstorm WarningPUBOtero52 min
Jun 23, 5:28 PM MDTSpecial Weather StatementPUBPueblo32 min
Jun 23, 5:59 PM MDTSpecial Weather StatementPUBOtero31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.